Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 9, 2016, 5:43 PM CDT for Lancaster County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 5:43 PM CDT (22:43 UTC)
- Expired
- May 9, 2016, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541
WUUS53 KOAX 092243
SVROAX
NEC109-092315-
/O.NEW.KOAX.SV.W.0032.160509T2243Z-160509T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
543 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 615 PM CDT
* AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HICKMAN...OR 8 MILES SOUTH OF LINCOLN...MOVING NORTH AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY AND ROCA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 51 AND 77.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 395 AND 411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4063 9662 4067 9681 4087 9684 4097 9669
4091 9652 4087 9648 4073 9661 4069 9654
TIME...MOT...LOC 2242Z 193DEG 15KT 4069 9669
HAIL...1.25IN
WIND...<50MPH
$$
MEAD1 follow-up statement
142
WWUS53 KOAX 092306
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
606 PM CDT MON MAY 9 2016
NEC109-092316-
/O.EXP.KOAX.SV.W.0032.000000T0000Z-160509T2315Z/
LANCASTER NE-
606 PM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LANCASTER COUNTY WILL
EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN NEBRASKA.
LAT...LON 4063 9662 4067 9681 4087 9684 4097 9669
4091 9652 4087 9648 4073 9661 4069 9654
TIME...MOT...LOC 2303Z 193DEG 15KT 4069 9669
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:39 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 9, 3:39 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 339 PM CDT MON MAY 9 2016 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 257 PM CDT MON MAY 9 2016 UPPER LOW CURRENTLY OVER SOUTHEAST SOUTH DAKOTA WILL CONTINUE TO OPEN AND BECOME A NEGATIVELY TILTED TROUGH WITH THE TROUGH AXIS EXTENDING FROM THE WESTERN DAKOTAS INTO WESTERN MISSOURI/WESTERN IOWA BY 06Z TONIGHT. A SMALL EMBEDDED VORT MAX OVER NORTH CENTRAL NEB/SOUTH CENTRAL SOUTH DAKOTA SEEN ON SATELLITE LOOPS HAS INITIATED SCATTERED TSTMS OVER NORTHEAST NEBRASKA THIS AFTERNOON. THESE CONTINUE TO MOVE NORTH INTO SOUTHEAST SOUTH DAKOTA WITH POTENTIAL FOR SMALL HAIL. OTHER SCATTERED CONVECTION CONTINUES TO DEVELOP ALONG REMNANT OUTFLOW BOUNDARIES ACROSS THE REGION AND AGAIN...SMALL HAIL WILL BE THE PRIMARY THREAT THROUGH THE EVENING. BULK SHEAR VALUES REMAIN FAIRLY WEAK AND DESPITE MLCAPE OF AROUND 1000-1500J/KG. EXPECTING QUICK UPDRAFTS THAT PRODUCE SMALL HAIL BEFORE THEY WEAKEN AND DISSIPATE. THE UPPER TROUGH AXIS WILL SWING EAST OF OUR AREA BY MORNING...WITH QUIET CONDITIONS FOR MUCH OF TUESDAY. ANOTHER VORT LOBE WILL ROTATE INTO THE AREA TUESDAY EVENING GIVING THE REGION ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND NEAR AN EWD MOVING LOW LEVEL BOUNDARY. SHOWERS MOVE EAST OF THE AREA BY WEDNESDAY NIGHT AS THE UPPER TROUGH AXIS DRIFTS EAST OF THE REGION. SFC HIGH PRESSURE WILL BUILD INTO THE AREA BY THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 257 PM CDT MON MAY 9 2016 AREA WILL BE IN NORTHWESTERLY FLOW AT THE START OF THE PERIOD WITH TEMPERATURES REMAINING BELOW NORMAL THROUGH THE WEEKEND. A WEAK WAVE WILL DROP THROUGH THE FLOW WHICH COULD PRODUCE A FEW SHOWERS ON FRIDAY. 850MB TEMPS FLIRT WITH -3C IN OUR NORTHERN AND EASTERN CWA BY SATURDAY MORNING AND SO WILL BE WATCHING SATURDAY MORNING LOWS CLOSELY FOR ANY SIGN OF FREEZING SFC TEMPS. A 1024MB SFC HIGH WILL MOVE IN THROUGH THE DAY SATURDAY WHEN WE HAVE COOL HIGHS IN THE UPPER 50S TO AROUND 60. RETURN FLOW AND WARM AIR ADVECTION SET UP AROUND THE HIGH BY LATE SUNDAY. A COUPLE OF WEAK MID LEVEL WAVES ARE FORECAST TO DROP THROUGH INCREASING ZONAL FLOW. WILL CARRY LOW CONFIDENCE POPS INTO DAY 7. && .AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z TUESDAY) ISSUED AT 1207 PM CDT MON MAY 9 2016 WE EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND WILL LIKELY AFFECT ALL 3 TAF SITES AT VARIOUS TIMES. THE SCT NATURE TO THE TSRA WILL CREATE ISSUES FOR TIMING...BUT DID INCLUDE A TEMPO GROUP FOR THUNDER IN ALL 3 SITES BUT TIMING MAY NEED TO BE ADJUSTED. OTHERWISE SCT TO BKN CU IS EXPECTED THROUGH THE AFTERNOON AND SOME OF THIS MAY BE CLOSE TO THE MVFR RANGE. PRECIP SHOULD CLEAR THE AREA THIS THIS EVNG WITH CONDS DRY THE REST OF THE PERIOD. MAY SEE SOME MVFR VISBY TUE MRNG WITH SOME FOG...BUT CONFIDENCE IS LOW AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...KERN AVIATION...BOUSTEAD
Hazardous weather outlook, May 9, 5:39 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 539 PM CDT MON MAY 9 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 539 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING WITH SEVERE STORMS POSSIBLE. LARGE HAIL WILL BE THE PRIMARY HAZARD BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALIZED FLOODING IS ALSO POSSIBLE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY ANOTHER STORM SYSTEM WILL DIVE SOUTHEASTWARD TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE TUESDAY NIGHT AND WEDNESDAY MORNING. SOME OF THESE STORMS MAY STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS POSSIBLE. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOBERT
In the hours before
Special weather statement, May 9, 4:53 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
453 PM CDT MON MAY 9 2016
NEZ091-093-092230-
NEMAHA NE-RICHARDSON NE-
453 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RICHARDSON AND
SOUTHEASTERN NEMAHA COUNTIES UNTIL 530 PM CDT...
AT 453 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STELLA...OR 12 MILES NORTHWEST OF FALLS CITY...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDON...STELLA...SHUBERT...NEMAHA...DAWSON...BROWNVILLE...SALEM...THE
HIGHWAY 75 AND 8 JUNCTION AND BROWNVILLE STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 235 AND 240.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 4 AND 17.
LAT...LON 4007 9591 4043 9577 4040 9565 4037 9564
4034 9562 4032 9566 4031 9566 4031 9561
4030 9559 4030 9556 4029 9555 4026 9556
4002 9578
TIME...MOT...LOC 2153Z 220DEG 25KT 4021 9575
BOUSTEADLocal storm report, May 9, 4:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL LINCOLN 40.82N 96.69W
05/09/2016 E2.75 INCH LANCASTER NE TRAINED SPOTTER
SOCIAL MEDIA IMAGE. 158TH AND PIONEERS.
&&
JBLocal storm report, May 9, 5:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
505 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL LINCOLN 40.82N 96.69W
05/09/2016 E4.25 INCH LANCASTER NE TRAINED SPOTTER
SOCIAL MEDIA IMAGE. ON THE SOUTHEAST SIDE OF TOWN.
&&
JBLocal storm report, May 9, 5:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 SSE PERU 40.46N 95.72W
05/09/2016 E0.88 INCH NEMAHA NE TRAINED SPOTTER
&&
JBLocal storm report, May 9, 5:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
520 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 5 SE AUBURN 42.20N 94.81W
05/09/2016 M1.00 INCH CARROLL IA CO-OP OBSERVER
0.50 - 1.0 INCH
&&
DFOBERTLocal storm report, May 9, 5:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
522 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 5 SE AUBURN 40.34N 95.77W
05/09/2016 M1.00 INCH NEMAHA NE CO-OP OBSERVER
0.50 - 1.0 INCH
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 10:08 PM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson and 1 more | 52 min |
| May 8, 10:22 PM CDT | Special Weather Statement | OAX | Antelope, Boone | 38 min |
| May 8, 11:11 PM CDT | Special Weather Statement | OAX | Jefferson | 49 min |
| May 8, 11:20 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 25 min |
| May 8, 11:25 PM CDT | Special Weather Statement | OAX | Seward | 50 min |
| May 8, 11:30 PM CDT | Special Weather Statement | OAX | Madison, Platte | 45 min |
| May 8, 11:38 PM CDT | Special Weather Statement | OAX | Cass | 52 min |
| May 9, 12:09 AM CDT | Special Weather Statement | OAX | Johnson | 51 min |
| May 9, 12:22 AM CDT | Special Weather Statement | OAX | Colfax, Stanton | 53 min |
| May 9, 12:45 AM CDT | Special Weather Statement | OAX | Sarpy | 45 min |
| May 9, 1:05 AM CDT | Special Weather Statement | OAX | Jefferson | 40 min |
| May 9, 1:57 AM CDT | Special Weather Statement | OAX | Sarpy | 33 min |
| May 9, 2:38 AM CDT | Special Weather Statement | OAX | Jefferson | 37 min |
| May 9, 3:00 AM CDT | Special Weather Statement | OAX | Gage | 30 min |
| May 9, 10:37 AM CDT | Special Weather Statement | OAX | Butler | 23 min |
| May 9, 11:08 AM CDT | Special Weather Statement | OAX | Platte | 37 min |
| May 9, 1:27 PM CDT | Special Weather Statement | OAX | Knox | 33 min |
| May 9, 2:39 PM CDT | Special Weather Statement | OAX | Burt | 36 min |
| May 9, 3:32 PM CDT | Special Weather Statement | OAX | Lancaster | 43 min |
| May 9, 3:56 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| May 9, 4:25 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 35 min |
| May 9, 4:29 PM CDT | Special Weather Statement | OAX | Gage | 46 min |
| May 9, 4:32 PM CDT | Tornado Warning | OAX | Lancaster | 28 min |
| May 9, 4:50 PM CDT | Tornado Warning | OAX | Lancaster | 25 min |
| May 9, 4:53 PM CDT | Special Weather Statement | OAX | Richardson | 37 min |
| May 9, 4:57 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| May 9, 5:02 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 28 min |
| May 9, 5:11 PM CDT | Tornado Warning | OAX | Lancaster | 34 min |
| May 9, 5:20 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 25 min |
| May 9, 5:24 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| May 9, 5:36 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 24 min |
| May 9, 5:39 PM CDT | Tornado Warning | OAX | Cass, Lancaster, Otoe | 36 min |
| May 9, 5:49 PM CDT | Tornado Warning | OAX | Cass | 26 min |
| May 9, 5:54 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 36 min |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 31 min |
| May 9, 6:01 PM CDT | Special Weather Statement | OAX | Saline | 44 min |
| May 9, 6:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 35 min |
| May 9, 6:14 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 31 min |
| May 9, 6:14 PM CDT | Tornado Warning | OAX | Cass | 16 min |
| May 9, 6:18 PM CDT | Special Weather Statement | OAX | Lancaster | 42 min |
| May 9, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 32 min |
| May 9, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 34 min |
| May 9, 6:44 PM CDT | Special Weather Statement | OAX | Otoe | 46 min |
| May 9, 6:48 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 42 min |
| May 9, 6:51 PM CDT | Special Weather Statement | OAX | Jefferson | 39 min |
| May 9, 6:56 PM CDT | Special Weather Statement | OAX | Cedar | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.